MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a sensar monofocal intraocular lens (iol) after being implanted, the doctor noticed concentric rings in the iol, as if it were a diffractive multifocal instead of a monofocal.The doctor enlarged the incision and explanted the iol.The doctor used one suture to close the wound.No patient complications were reported and he successfully implanted his backup iol.No other information was provided.
 
Additional Manufacturer Narrative
Section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section h3- no: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6: health effect impact code: 4625 (to capture incision enlargement and sutures).Section h6: health effect impact code: 4631 (to capture removal and replacement).Section h6: health effect clinical code: 4581 (to capture incision enlargement).Section h6: device code: 3191 (to capture lathe lines).Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section d9.Device available for evaluation? yes.Returned to manufacturer on: oct.22, 2024.Section h3.Device evaluated manufacturer? yes.Device evaluation: visual inspection reveal the lens was received coated in viscoelastic residue.The lens was cleaned and inspected, revealing a scratch on the lens; rings were also observed.It was determined that the lathe lines was out of specifications.A failure investigation was performed and it was identified, a miss in the inspection process.A training refresher was conducted to reinforce the visual inspection acceptance criteria for machine lines to prevent recurrence.A electronic device history record (edhr) review was conducted for this production order.No additional lenses were identified related to this production order.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20348920
Report Number3012236936-2024-000267
Device Sequence Number8053709
Product Code HQL
UDI-Device Identifier05050474502079
UDI-Public(01)05050474502079(17)290222
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAR40E
Device Catalogue NumberAR40E00185
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer12/12/2024
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown